Alert archive / Arkansas / Flash Flood Warnings in 2017
Flash Flood Warning 70, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Aug 18, 2017, 10:52 PM CDT for Pulaski County, Arkansas. It was in force for 113 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 18, 2017, 10:52 PM CDT (03:52 UTC)
- Expired
- Aug 19, 2017, 12:45 AM CDT
- In force
- 113 min
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Flood severity
- None
County Pulaski County, AR
The radar
The Little Rock radar (KLZK), 8 km from the middle of the area, began a volume at 03:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 18, 11:30 PM CDT | FLASH FLOOD | Sherwood, AR | INTERSECTION OF KIEHL AND BROCKINGTON WAS REPORTED FLOODED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 38 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 00:00Z, 3.9 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 324 J/kg
- Mixed-layer CIN
- -106 J/kg
- Mixed-layer LCL
- 1760 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
951
WGUS54 KLZK 190352
FFWLZK
ARC119-190545-
/O.NEW.KLZK.FF.W.0070.170819T0352Z-170819T0545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Little Rock AR
1052 PM CDT FRI AUG 18 2017
The National Weather Service in Little Rock has issued a
* Flash Flood Warning for...
Northeastern Pulaski County in central Arkansas...
* Until 1245 AM CDT
* At 1052 PM CDT, Doppler radar and automated rain gauges indicated
thunderstorms producing heavy rain across the warned area. Up to
one to two inches of rain has already fallen. Flash flooding is
likely to occur.
* Some locations that will experience flooding include...
Little Rock... North Little Rock...
Sherwood... Jacksonville...
West Little Rock... Maumelle...
Downtown Little Rock... Southwest Little Rock...
North Little Rock Airport... Little Rock AFB...
Wrightsville... Argenta...
Burns Park... Gravel Ridge...
Morgan... Marche...
Chenal Valley... Oak Grove in Pulaski County...
Protho Junction... Gibson...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3470 9209 3468 9210 3461 9216 3469 9250
3480 9254 3482 9244 3493 9240 3493 9208
$$
611 follow-up statement
640
WGUS74 KLZK 190517
FFSLZK
Flash Flood Statement
National Weather Service Little Rock AR
1217 AM CDT SAT AUG 19 2017
ARC119-190527-
/O.CAN.KLZK.FF.W.0070.000000T0000Z-170819T0545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Pulaski AR-
1217 AM CDT SAT AUG 19 2017
...THE FLASH FLOOD WARNING FOR NORTHEASTERN PULASKI COUNTY IS
CANCELLED...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures.
LAT...LON 3470 9209 3468 9210 3461 9216 3469 9250
3480 9254 3482 9244 3493 9240 3493 9208
$$
61What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Aug 18, 6:28 PM CDT, 4 hours 24 minutes earlier.
Area forecast discussion, Aug 18, 6:28 PM CDT, 4 hours 24 minutes before
Area Forecast Discussion National Weather Service Little Rock AR 628 PM CDT Fri Aug 18 2017 .AVIATION... Scattered TSRA across extreme NW Arkansas will move ESE and likely affect KHRO and KBPK between 00Z and 03Z. Brief heavy rain will like reduce visibilities along with gusty winds that could exceed 40kts. As the storms track further SE, KLIT, KPBF, could see storms in the vicinity around midnight. Otherwise, VFR conditions and nearly calm winds will be the rule through the remainder of the forecast period. && .PREV DISCUSSION...(ISSUED 252 PM CDT Fri Aug 18 2017) SHORT TERM...Tonight Through Sunday With quite a bit of sunshine today and only some afternoon CU across the state, temperatures have been steadily climbing throughout the day. But, for mid to late August we are still at or a bit below normal with temps generally in the upper 80s to lower 90s. Dewpoints have made temps a bit more uncomfortable, with values ranging from the mid 60s to upper 70s. Not many changes were made to the ongoing forecast during the short term period. The one exception to that is rain chances for the late afternoon and evening hours, mainly across the north. Previously advertised shortwave is progressing eastward across northwest Arkansas as of 1930z and seems to have provided enough lift to get some rain and thunderstorms to develop this afternoon. This activity has been confined to northeast OK and southwest MO and given the latest HRRR guidance will translate east and impact areas mainly north of Little Rock. Looking ahead, can't rule out some isolated to scattered showers and thunderstorms through Sunday but activity shouldn't be too widespread. The heat gets turned up a bit on Saturday as surface high pressure becomes more centered over the area and mid level ridging builds over and just south of the state. Heat indices will likely make it to 100 in most areas, with the exception being across the north. Some locations will flirt with heat advisory criteria across southern/southeastern areas but current forecast remains just below criteria attm. LONG TERM...Sunday Night Through Friday A flat ridge will be in place across the region at the beginning of the long term, while a moist southerly flow remains at the surface. Monday is of heightened interest to most people because of the solar eclipse, and although only a partial eclipse will be visible from Arkansas, interest is still quite high in the midday weather conditions. This could certainly change, but at the moment it looks like much of the area will probably be partly to mostly cloudy, which could certainly present a challenge to viewing the eclipse. The least cloud cover will probably be in the northeast and perhaps in the southeast as well. The very warm temperatures and humid airmass will also result in 20-30 percent rain chances during the time of the eclipse. By the Tuesday-Wednesday time frame, the upper level ridge will give way to an upper level trof dropping down into the area. This will be accompanied by a surface front, which should result in increased rain chances on those two days. Cooler and drier air will move in behind the front once again, and will allow max temperatures to drop down below climatological normals in the Wed-Fri time frame, particularly on Thu-Fri. In fact, there may not be any 90 degree readings on either of those days. && .LZK Watches/Warnings/Advisories...NONE. && Short Term...32 / Long Term...61 Aviation...32
Hazardous weather outlook, Aug 18, 4:28 PM CDT, 6 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Little Rock AR 428 PM CDT Fri Aug 18 2017 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-192130- Boone-Marion-Baxter-Fulton-Sharp-Newton-Searcy-Stone-Izard- Independence-Johnson-Pope-Van Buren-Cleburne-Jackson-Logan-Conway- Faulkner-White-Woodruff-Scott-Yell-Perry-Polk-Montgomery-Garland- Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark-Hot Spring-Grant- Jefferson-Arkansas-Dallas-Cleveland-Lincoln-Desha-Ouachita- Calhoun-Bradley-Drew- 428 PM CDT Fri Aug 18 2017 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...Tonight Isolated thunderstorms across northwest sections of the state may move across the northern half of the area overnight into early Saturday morning. The overall threat for severe weather is low...but an isolated strong to severe thunderstorm is still possible...along with some locally heavy rainfall in a few storms. .DAYS TWO THROUGH SEVEN...Saturday Through Thursday Scattered showers and thunderstorms are expected Saturday through Monday. The severe weather potential remains low at this time. With increasing humidity values...heat indices will likely exceed 100 degrees across much of the area and could approach advisory level criteria through Tuesday. .Spotter Information Statement... Spotter activation will not be needed. && Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.
In the hours before
Local storm report, Aug 18, 9:26 PM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
926 PM CDT FRI AUG 18 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0703 PM TSTM WND DMG 10 SW HARRISON 36.13N 93.23W
08/18/2017 BOONE AR EMERGENCY MNGR
REPORTS A BARN AND POWER POLES BEING BLOWN DOWN.
&&
EVENT NUMBER LZK1700261
SDLocal storm report, Aug 18, 9:31 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
931 PM CDT FRI AUG 18 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM TSTM WND DMG MIDWAY 35.29N 93.53W
08/18/2017 LOGAN AR EMERGENCY MNGR
TREES AND POWER LINES WERE REPORTED DOWN ON HIGHWAY 22
IN MIDWAY.
&&
EVENT NUMBER LZK1700262
61Local storm report, Aug 18, 9:33 PM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
933 PM CDT FRI AUG 18 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM TSTM WND DMG 3 NE SUBIACO 35.32N 93.60W
08/18/2017 LOGAN AR EMERGENCY MNGR
TREES AND POWER LINES WERE REPORTED DOWN AND BLOCKING
HIGHWAY 288 AND HIGHWAY 197.
&&
EVENT NUMBER LZK1700263
61Local storm report, Aug 18, 9:55 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
955 PM CDT FRI AUG 18 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0923 PM TSTM WND DMG HAVANA 35.11N 93.53W
08/18/2017 YELL AR LAW ENFORCEMENT
TREES WERE REPORTED DOWN ON HIGHWAY 27.
&&
EVENT NUMBER LZK1700264
61Special weather statement, Aug 18, 10:26 PM CDT, 26 minutes before
Special Weather Statement National Weather Service Little Rock AR 1026 PM CDT FRI AUG 18 2017 ARZ042-043-190415- Saline AR-Garland AR- 1026 PM CDT FRI AUG 18 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GARLAND... NORTHWESTERN SALINE AND NORTHEASTERN HOT SPRING COUNTIES UNTIL 1115 PM CDT... At 1025 PM CDT, Doppler radar was tracking a strong thunderstorm near Hot Springs Village, moving southeast at 25 mph. Half inch hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Benton... Hot Springs Village... Lonsdale... Nance... Grape... Crows... Owensville... LAT...LON 3476 9304 3481 9293 3459 9256 3450 9285 TIME...MOT...LOC 0325Z 316DEG 21KT 3472 9293 65
Special weather statement, Aug 18, 10:47 PM CDT, 5 minutes before
Special Weather Statement National Weather Service Little Rock AR 1047 PM CDT FRI AUG 18 2017 ARZ044-045-190430- Pulaski AR-Lonoke AR- 1047 PM CDT FRI AUG 18 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LONOKE AND EAST CENTRAL PULASKI COUNTIES UNTIL 1130 PM CDT... At 1047 PM CDT, Doppler radar was tracking a strong thunderstorm over Protho Junction, or near North Little Rock, moving east at 30 mph. Wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Little Rock... North Little Rock... Sherwood... Jacksonville... Lonoke... Keo... Protho Junction... Sisemore... Meto... McAlmont... Toltec Mounds State Park... Scott... Estes... South Bend... Baucum... Bevis Corner... Willow Beach... Toltec... Rose City... Kerr... PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3475 9226 3484 9219 3482 9179 3454 9205 TIME...MOT...LOC 0347Z 285DEG 27KT 3476 9217 65
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 7:23 PM CDT | Severe Thunderstorm Warning | LZK | Newton, Searcy | 24 min |
| Aug 18, 7:30 PM CDT | Special Weather Statement | LZK | Searcy | 45 min |
| Aug 18, 7:32 PM CDT | Severe Thunderstorm Warning | LZK | Johnson, Logan | 43 min |
| Aug 18, 7:49 PM CDT | Special Weather Statement | LZK | Newton | 41 min |
| Aug 18, 8:06 PM CDT | Severe Thunderstorm Warning | LZK | Johnson, Logan, Pope, Yell | 39 min |
| Aug 18, 8:24 PM CDT | Special Weather Statement | LZK | Johnson | 51 min |
| Aug 18, 8:42 PM CDT | Special Weather Statement | LZK | Yell | 48 min |
| Aug 18, 9:09 PM CDT | Special Weather Statement | LZK | Yell | 51 min |
| Aug 18, 9:20 PM CDT | Severe Thunderstorm Warning | LZK | Yell | 15 min |
| Aug 18, 9:25 PM CDT | Special Weather Statement | LZK | Perry | 50 min |
| Aug 18, 10:26 PM CDT | Special Weather Statement | LZK | Saline | 49 min |
| Aug 18, 10:47 PM CDT | Special Weather Statement | LZK | Lonoke | 43 min |
| Aug 18, 10:51 PM CDT | Severe Thunderstorm Warning | LZK | Lonoke, Pulaski | 39 min |
| Aug 18, 11:17 PM CDT | Severe Thunderstorm Warning | LZK | Lonoke, Prairie | 43 min |
| Aug 18, 11:46 PM CDT | Special Weather Statement | LZK | Arkansas | 44 min |
| Aug 19, 12:25 AM CDT | Special Weather Statement | LZK | Arkansas | 50 min |
| Aug 19, 2:50 AM CDT | Heat Advisory | LZK | Arkansas, Bradley, Calhoun, Clark, Cleveland, Conway and 20 more | 40 hr |
| Aug 19, 3:50 PM CDT | Special Weather Statement | LZK | Baxter | 25 min |
| Aug 19, 4:00 PM CDT | Severe Thunderstorm Warning | LZK | Baxter, Fulton, Izard, Stone | 30 min |
| Aug 19, 4:26 PM CDT | Special Weather Statement | LZK | Izard | 34 min |
| Aug 19, 4:59 PM CDT | Special Weather Statement | LZK | Sharp | 31 min |
| Aug 19, 5:25 PM CDT | Special Weather Statement | LZK | Sharp | 35 min |
| Aug 19, 5:56 PM CDT | Special Weather Statement | LZK | Independence | 34 min |
| Aug 19, 6:28 PM CDT | Special Weather Statement | LZK | Cleburne | 32 min |
Nearby
Flash Flood Warnings in Arkansas, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.